Alert archive / Illinois / River Flood Warnings in 2021

River Flood Warning 32, NWS Paducah, KY

March 17, 2021Wayne County, White County, Illinois

NWS Paducah, KY issued this river flood warning at Mar 17, 2021, 7:52 PM CDT for Wayne County, White County, Illinois. It took effect at Mar 18, 2021, 1:00 PM CDT. It was in force for .

The area

The outline as issued.

The facts

Issued
Mar 17, 2021, 7:52 PM CDT (00:52 UTC)
In effect from
Mar 18, 2021, 1:00 PM CDT
Expired
Mar 18, 2021, 10:54 AM CDT
In force
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Flood severity
Minor

Counties Wayne County, IL, White County, IL

The radar

The Evansville,IN radar (KVWX), 75 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Skillet Fork River at Wayne City (WYNI2). The gauge peaked at 16.13 ft at Mar 19, 2021, 10:00 AM CDT.

actionminormoderate101503/1803/19
Action stage
13 ft
Minor stage
15 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03380500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

967 
WGUS43 KPAH 180052
FLWPAH

BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Paducah KY
752 PM CDT Wed Mar 17 2021

...The National Weather Service in Paducah KY has issued a Flood 
Warning for the following rivers in Illinois...

  Skillet Fork River at Wayne City affecting White and Wayne 
  Counties.

.Recent rainfall has caused rises on the Skillet Fork to where it is 
expected to rise to flood stage at Wayne City by Thursday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

&&


ILC191-193-190300-
/O.NEW.KPAH.FL.W.0032.210318T1800Z-210319T0730Z/
/WYNI2.1.ER.210318T1800Z.210319T0000Z.210319T0130Z.NO/
752 PM CDT Wed Mar 17 2021

The National Weather Service in Paducah has issued a

* Flood Warning for
  the Skillet Fork River at Wayne City.
* From Thursday afternoon to late Thursday night.
* At 7:00 PM CDT Wednesday the stage was 11.2 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage early 
  tomorrow afternoon to a crest of 15.1 feet tomorrow evening. It 
  will then fall below flood stage tomorrow evening.
* Impact...At 15.0 feet, Minor flooding occurs affecting mainly 
  bottomland and surrounding low lying areas.
  &&

LAT...LON 3857 8866 3858 8855 3839 8856 3827 8838
      3826 8846 3836 8865

$$

16
1 follow-up statement
625 
WGUS83 KPAH 181554
FLSPAH

Flood Statement
National Weather Service Paducah KY
1054 AM CDT Thu Mar 18 2021

...The Flood Warning is cancelled for the following rivers in 
Illinois...

  Skillet Fork River at Wayne City affecting White and Wayne 
  Counties.

.Recent rainfall has caused rises on the Skillet Fork, however the 
crest is now expected to remain below flood stage.

ILC191-193-181700-
/O.CAN.KPAH.FL.W.0032.210318T1800Z-210318T1554Z/
/WYNI2.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1054 AM CDT Thu Mar 18 2021

...The Flood Warning for the Skillet Fork River at Wayne City has 
been cancelled...

The Flood Warning is cancelled for
  the Skillet Fork River at Wayne City.
* At 10:00 AM CDT Thursday the stage was 13.9 feet.
* Flood stage is 15.0 feet.
* Forecast...The river is expected to rise to a crest of 14.4 feet 
  this evening.
  &&

LAT...LON 3857 8866 3858 8855 3839 8856 3827 8838
      3826 8846 3836 8865

$$

York

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this river flood warning went out at Mar 17, 6:34 PM CDT, 1 hour 18 minutes earlier.

Area forecast discussion, Mar 17, 6:34 PM CDT, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
634 PM CDT Wed Mar 17 2021

.UPDATE...
Issued at 633 PM CDT Wed Mar 17 2021

Updated for aviation forecast discussion.

&&

.SHORT TERM...(Tonight through Friday night)
Issued at 331 PM CDT Wed Mar 17 2021

The enhanced risk of severe storms continues unchanged for areas
generally south of a Van Buren Missouri to Hickman Kentucky line.
That said, the prospects for bonafide surface-based instability
are dwindling. The warm front is just south of KMEM and arcs
northwest into northwest Arkansas. The southerly winds and some
tangible SBCAPE will eventually work eastward into southeast
Missouri late this evening, but by then the mid and upper flow
will back to nearly due south which makes it difficult to have
any significant shear to organize convection.

The latest HRRR indicates that we may see a few hours of relative
dry weather through 00Z as the current area of rain continues
northeast out of the area by 00Z. We are still expecting our next
round of showers and some storms to sneak up into southeast
Missouri around 00Z. This area is still expected to be elevated
and instability will continue to be meager. This area of
convection will push northeast through the evening with the same
general weakening trend we have seen with the two rounds so far
today. We will keep an eye on the environment this evening, but
severe weather is not looking very likely at this time.

As for the Flash Flood Watch, we will let it ride. It captured the
heaviest rains from earlier today, and they overlap the 1"
additional QPF through tonight. Any flooding should be very
isolated over southeast Missouri and southern Illinois. Am
somewhat concerned for the southern Pennyrile, where over an inch
of rain will be possible tonight, but they did not have nearly as
much earlier today.

The upper low will move east over the region Thursday. Cannot
completely rule out a rumble of thunder with it, but will settle
for just mentioning showers.

As the surface low passes by just to our north Thursday
afternoon, strong north winds will bring much cooler air into the
region Thursday night. Any lingering showers are expected to be done
by midnight, so there is no wintry concern at this time. However,
temperatures may reach freezing by daybreak Friday over much of
southern Illinois, so if the showers linger into the overnight
hours we may need to re-evaluate the wintry potential.

Despite plenty of sunshine on Friday, it will be much cooler with
highs only in the lower 50s. Much of the region may drop to
freezing Friday night with clear skies, light northeast winds, and
dewpoints well into the 20s.

.LONG TERM...(Saturday through Wednesday)
Issued at 331 PM CDT Wed Mar 17 2021

Surface high pressure will be centered over the northeast U.S. this
weekend as an upper level ridge builds over the middle Mississippi
and lower Ohio valleys.  This will keep the PAH forecast area dry
Saturday through Monday.  Temperatures will be near seasonal
Saturday and Saturday night with easterly winds, then winds will
become southerly by Sunday, resulting in gradually warming
temperatures Sunday and into the early part of the work week.

By Monday night, models show a surface low over the Central Plains.
This low will move slowly northeast due to the surface high pressure
and upper level ridging over the eastern U.S.  Models are generally
on the same page and take the surface low northeast into the upper
Mississippi valley by Wednesday. At this point, model blends bring
showers into far western portions of the PAH forecast area Monday
evening, with chances spreading slowly east across our entire region
by midday Tuesday.  Good chances of showers will continue across our
entire area Tuesday afternoon into Tuesday night as the cold front
moves across the PAH forecast area.  Some of the slower model
solutions take even longer to get the front through our area, and
the blends account for this by lingering slight chances for showers
into Wednesday.

Due to various models timing differences with the movement of the
front, confidence is too low to include any thunder at this point.
As models come to better agreement, we could see some thunderstorm
potential across at least southern portions of our region at some
point.

Temperatures will remain above normal into mid week as winds
continue from the south.

&&

.AVIATION...
Issued at 633 PM CDT Wed Mar 17 2021

After the afternoon convection finally moved east of the area,
more showers and storms have already moved into parts of southeast
MO as of this writing. This will be the trend as we head into the
evening hours. The activity impacts southeast MO and far west
KY early in the period, will pivot northeast and impact the rest
of the terminals later this evening and overnight. There may be a
brief lull period as a sfc low moves across the area. However,
scattered showers will gradually return to the area Thursday. Cigs
will be MVFR in the convection and likely stay that way for the
majority of the period, except for possibly in that lull period.
Winds will be southeasterly but go through several changes in
direction as the surface low passes across the area overnight
tonight and into tomorrow.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Flash Flood Watch through Thursday morning for ILZ075-076-
     080>082-084>086-088>090-092>094.

MO...Flash Flood Watch through Thursday morning for MOZ076-086-087-
     100-107>112-114.

IN...None.
KY...Flash Flood Watch through Thursday morning for KYZ001>006.

&&
Hazardous weather outlook, Mar 17, 3:59 PM CDT, 3 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
359 PM CDT Wed Mar 17 2021

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-181000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
359 PM CDT Wed Mar 17 2021

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...This Afternoon and Tonight

A severe storm or two will be possible through this evening over
southeast Missouri generally south of a Van Buren Missouri to
Hickman Kentucky line. Large hail, damaging winds, and a brief
tornado will be possible.

Showers and thunderstorms with heavy rainfall will continue to
stream northeast over the region through the night. A Flash Flood
Watch remains in effect until 7 AM Thursday for areas west of a
Fairfield Illinois to Mayfield Kentucky line. Please refer to the
Watch product for details.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be requested this evening primarily over
southeast Missouri.

DRS

In the hours before

Local storm report, Mar 17, 3:35 PM CDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
335 PM CDT WED MAR 17 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 PM     FLOOD            MURRAY                  36.61N 88.32W
03/17/2021                   CALLOWAY           KY   CO-OP OBSERVER

            FEW STREETS WITH WATER OVER THEM. CREEKS RISING OUT OF
            BANKS. 0.9 INCH RAINFALL SO FAR.

&&

MY

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 12:49 AM CDTSpecial Weather StatementPAHMassac26 min
Mar 18, 10:46 AM CDTRiver Flood WarningPAHGallatin, Wabash, White9 days
Mar 18, 11:51 AM CDTRiver Flood WarningPAHFranklin, Williamson8 days
Mar 18, 12:17 PM CDTRiver Flood WarningPAHAlexander, Jackson, Union9 days
Mar 18, 12:17 PM CDTRiver Flood WarningPAHAlexander7 days

Nearby

River Flood Warnings in Illinois, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.